MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 12/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.Device evaluation: product testing could not be performed because the product was not returned.The complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no similar complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A patient reported that a model zlb00 intraocular lens (iol) was implanted in his left eye, and he was happy with it although there was very minimal glare and halo which was expected.Slightly amblyopic in that eye so expectation was not high.However, almost a month later he was implanted a zxr00 iol in his right eye.Over time the patient claimed to have a few glare and halos, but they are minimal and at this point not at all an issue.Yet, he remained very happy with his left eye.His night vision was as expected pretty poor to begin with.As time went on his daylight vision became superb.He is far less dependent on readers than he had been pre-op.Also, beginning right after surgery he had significant issue with bright lights at night (e.G.Car lights, street lights, any sort of spot type light).He sees clearly defined spider webs 100% of the time when presented with described light conditions.He rarely drives in non-daylight hours.As he approached the one-year anniversary he became concerned that he will be stuck with this condition unless he has the lens removed and replaced with another lens.As he is amblyopic, he does not want the risk of any sort of retinal complication on his dominate eye with a second surgery.As his day vision is superb and his multifocal eye is doing well, he is convinced the issue is not the surgeon but rather something specific to the symfony lens.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: the patient has halos and glare initially but he noted them as minimal and not an issue.Upon further follow-up, it was learned that the patient is still experiencing them.The dysphotopsia he described as almost going blind because of the lens.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9447151
Report Number9614546-2019-01096
Device Sequence Number2093881
Product Code POE
UDI-Device Identifier05050474579071
UDI-Public(01)05050474579071(17)211118
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0190
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer01/08/2020
10/25/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/18/2020
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Date Report Sent to FDA01/01/2005